Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: Shortness of breath with sweating
|Woodrow40 - Tue May 25, 2004 5:03 pm||
I'm 29 years old and weight 385 lbs. I have SVT and High blood pressure. I havent taken my meds in a couple of months because I am between health insurances. Recently I have had a re-surgence of a problem that I used to have sporadiacly. Normally I am resting when I get this feeling like I cant breathe. It starts out very mild then quickly escallates then slowly calms back down. I become very dis-orented and if I happen to be standing, I get weak in my legs. The feeling is like I can't breathe even though I can. After the episode ends, I usually feel very drained and sweat profousley. I spoke to my doctor years ago and I was told it was probably an anxiety attack. I really don't have any reason to have anxiety attacks so I think there is more to it. It is starting to scare me because the episodes are happenning more frequently, sometimes 4 or more times a day. Any advice would be appreciated.
|Dr. Tamer Fouad - Wed May 26, 2004 12:06 am||
I think the possibilty of panic attacks shouldnt be excluded altogether. Given your heart condition its no wonder you should have panic attacks. However, I must stress that because you have been off medication for some time, the cause of shortness of breath may be your SVT. It would be a good idea to get a check up and exclude that cause before anything else.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.